Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 12, 2013, 10:10 PM CDT for Wadena County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 12, 2013, 11:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
County Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 188 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
712
WWUS83 KFGF 130310
SPSFGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1010 PM CDT FRI JUL 12 2013
MNZ031-032-130415-
EAST OTTER TAIL MN-WADENA MN-
1010 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTER TAIL AND
WADENA COUNTIES UNTIL 1115 PM CDT...
AT 1007 PM CDT...STORM SPOTTERS REPORTED A THUNDERSTORM NEAR
PERHAM...OR 23 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE EAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.
THE STORM WILL BE NEAR...
NEW YORK MILLS AROUND 1025 PM CDT.
BUTLER AROUND 1030 PM CDT.
BLUFFTON AROUND 1035 PM CDT.
HILLVIEW AROUND 1040 PM CDT.
THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4639 9561 4666 9571 4672 9515 4680 9478
4649 9477
TIME...MOT...LOC 0310Z 257DEG 27KT 4654 9553
$$
HOPKINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 12, 9:43 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 12, 9:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 943 PM CDT FRI JUL 12 2013 .UPDATE... ISSUED AT 942 PM CDT FRI JUL 12 2013 THUNDERSTORMS CONTINUE ALONG A SFC BOUNDARY FROM EXTREME SE ND INTO NW MN. THE MAIN THREAT NOW APPEARS TO BE LOCALLY HEAVY RAINFALL WITH PWATS OVER 2 INCHES ALONG THIS BOUNDARY. CAN/T RULE OUT AN ISOLATED SEVERE WIND/HAIL REPORT...BUT THINK THE MAIN SEVERE THREAT IS OVER. STORMS WILL BE QUITE STRONG THOUGH WITH A 35-40KT LLJ THAT WILL VEER OVERNIGHT...AND THE ACTIVITY SHOULD SLOWLY SHIFT AWAY FROM OUR FORECAST AREA LATE TONIGHT. HAVE ADDED SOME PATCHY FOG TO THE NORTH...AND RAISED OVERNIGHT LOWS WITH DEWPOINTS NEAR 70 FOR MOST AREAS. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 318 PM CDT FRI JUL 12 2013 CONVECTION AND HOW SEVERE IT WILL GET WILL BE THE MAIN FORECAST HEADACHE FOR THE PERIOD. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGHOUT THE SHORT TERM...WITH THE CWA ON THE NORTHERN EDGE OF THE UPPER RIDGE WITH 5880M HEIGHTS AT 500MB STICKING UP INTO THE SOUTHERN CWA. THE SFC TROUGH AXIS HAS MOVED INTO CENTRAL SD INTO FAR NORTHWESTERN MN. THERE HAS BEEN SOME COLD AIR ADVECTION BEHIND IT BUT THE WINDS HAVE BEEN A BIT MUDDLED DUE TO SHOWERS OVER THE DEVILS LAKE BASIN. ON THE FRONT SIDE OF THE SFC TROUGH THERE HAS BEEN A STRONG AMOUNT OF WARM MOIST AIR WITH DEW POINTS IN THE UPPER 60S TO LOW 70S. ANALYSIS SHOWS CAPE VALUES TOPPING 2500 J/KG IN THE SOUTHWESTERN CWA...BUT WITH 700MB TEMPS IN THE 12 TO 15 C RANGE WE HAVE STAYED CAPPED FOR MUCH OF THE AFTERNOON. STILL...COOLER 700MB AIR HAS STARTED TO MOVE IN AND THERE HAS BEEN SOME CONVECTION STARTING TO FIRE ALONG THE SFC BOUNDARY IN THE NORTHWESTERN CWA ALONG THE EDGE OF THE CAP. DEEP LAYER SHEAR VALUES ARE UP AROUND 60 KTS AND THERE IS PLENTY OF INSTABILITY IN PLACE. WITH THE WARM TEMPS STORMS WILL HAVE TO BE VERY TALL TO PRODUCE HAIL...BUT GIVEN THE AMOUNT OF JUICE THEY HAVE A CHANCE OF REACHING THERE. WITH THE BOUNDARY MOVING IN THERE COULD BE SOME LINEAR ORGANIZATION WITH A HIGH WIND THREAT. EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION IF THERE IS SOME LOCALIZED LOW LEVEL SHEAR SETTING UP. THE BOUNDARY SHOULD MOVE OFF TO THE SOUTHEAST DURING THE NIGHT TONIGHT BEFORE STALLING OUT OVER OUR SOUTHEASTERN COUNTIES. WITH A STALLED BOUNDARY AND PWATS IN THE 1.8 INCH RANGE THERE COULD BE A HEAVY RAIN THREAT. THE SFC BOUNDARY COULD START TO WASH OUT DURING THE DAY TOMORROW...ALTHOUGH THERE IS STILL SOME UNCERTAINTY DUE TO HOW THINGS PLAY OUT TONIGHT. THERE WILL STILL BE PLENTY OF MOIST UNSTABLE AIR ON BOTH SIDES OF THE BOUNDARY...BUT THINK THE BEST BET WILL BE IN OUR SOUTHEASTERN COUNTIES NEAR THE OLD BOUNDARY AND WERE MOISTURE AND INSTABILITY LOOK TO BE THE GREATEST. WILL HAVE TO WATCH OUT FOR MORE SEVERE STORMS DURING THE DAY TOMORROW AND INTO SATURDAY NIGHT AS AN EVEN STRONGER FRONTAL BOUNDARY BEGINS TO MOVE INTO THE AREA. WILL CONTINUE TO KEEP HIGH POPS GOING OVER OUR SOUTHEASTERN COUNTIES WITH LESSER AMOUNTS FURTHER NORTH AND WEST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 318 PM CDT FRI JUL 12 2013 SUNDAY...THE COLD FRONT WILL MOVE INTO THE CWA WITH HIGH PRESSURE BUILDING IN BEHIND IT. THIS WILL BRING SOME REAL DRIER AND MORE STABLE AIR INTO THE NORTHWESTERN CWA. WILL CONTINUE TO KEEP POPS OVER THE SOUTHEAST BUT THE DEVILS LAKE BASIN SHOULD BE DRY WITH TEMPS IN THE 70S. SUNDAY NIGHT AND BEYOND...VERY INTERESTING START TO THIS PERIOD AS UPPER LOW FORECAST TO RETROGRESS ACROSS THE LOWER MISSISSIPPI VALLEY INTO THE THE LOWER HIGH PLAINS BY TUESDAY. THIS OCCURS ON THE WESTERN EDGE OF A MUCH LARGER RETROGRESSION ONGOING AS THE BERMUDA HIGH BUILDS INTO THE OHIO VALLEY. THIS RETROGRESSION CONTINUES THROUGH THE WEEK ULTIMATELY REFORMING THE UPPER RIDGE ALONG 110W BY WEEKS END. THE RESULT IS MOIST AND WARM AIRMASS REMAINING SETTLED OVER THE FORECAST AREA. THE BOUNDARY AT THE END OF THE NEAR TERM WASHES OUT AND PUSHES NORTH SO THAT MOST OF THE WEEK IS DOMINATED BY A FAIRLY STABLE PATTERN. THE SOUTHERLY FLOW...AIDED BY INCREASING ET...WILL MAINTAIN RELATIVELY HIGH TD. LIMITED FORCING ANTICIPATED MUCH OF THE PERIOD AS CWFA IN A BROAD COL WITH MAIN CORE OF THE WESTERLIES REMAIN NORTH OF THE BORDER. AS A RESULT MUCH OF THE PERIOD WILL BE PRECIPITATION FREE. LATE IN THE WEEK UPPER HEIGHTS RISE TO THE WEST AND FALL TO THE EAST. A BOUNDARY DROPS SOUTH LATER THURSDAY PROVIDING THE IMPETUS FOR SHOWERS AND STORMS...BUT NOT MUCH CHANGE IN TEMPERATURES AS HEIGHTS FALL ONLY SLIGHTLY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 615 PM CDT FRI JUL 12 2013 THE MAIN CHALLENGE WILL BE CONVECTIVE CHANCES. EXPECT VFR CONDITIONS EXCEPT NEAR THUNDERSTORM AND SHOWERS...THAT SHOULD BE MORE PREVALENT TONIGHT IN THE FAR EAST AROUND BJI. WINDS SHOULD TURN EASTERLY IN ALL AREAS ON SAT AND IT SHOULD BE DRY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...JR LONG TERM...JR/EWENS AVIATION...DK
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT FRI JUL 12 2013 MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027>030-038-039- 049-052-053-131200- WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 659 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING IN THE MID AFTERNOON AND CONTINUING INTO EARLY EVENING. SEVERE STORMS ARE MOST LIKELY TO DEVELOP FROM EAST CENTRAL NORTH DAKOTA INTO NORTHWEST MINNESOTA... THEN SPREAD SLOWLY EASTWARD THROUGH THE LATE AFTERNOON AND EARLY EVENING. FREQUENT LIGHTNING... LARGE HAIL... STRONG WINDS AND AN ISOLATED TORNADO ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ004-NDZ006>008-014>016-024-026-054-131200- KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-WESTERN WALSH- 659 AM CDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE MORNING AND INTO EARLY AFTERNOON. BRIEF PERIODS OF INTENSE LIGHTNING AND HEAVY RAIN ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GUST
In the hours before
Local storm report, Jul 12, 6:38 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
638 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG THIEF RIVER FALLS 48.11N 96.18W
07/12/2013 PENNINGTON MN TRAINED SPOTTER
SIGNIFICANT WIND DAMAGE IN THIEF RIVER FALLS. NUMEROUS
ROOFS DAMAGED...MOTOR HOME FLIPPED...BILLBOARDS FROM EAST
SIDE OF TOWN AND OUT OF TOWN ARE BENT OR BROKEN. APPEARS
MAJORITY OF WIND DAMAGE IS IN A 1/4 MILE WIDE PATH. WIND
APPEARS TO HAVE BEEN OUT OF THE NORTHWEST. STREET
FLOODING WIDESPREAD IN TOWN AS WELL. TIME APPROXIMATE.
&&
MEWENSSpecial weather statement, Jul 12, 6:46 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 646 PM CDT FRI JUL 12 2013 NDZ052-130015- SARGENT ND- 646 PM CDT FRI JUL 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SARGENT COUNTY UNTIL 715 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES WEST OF FORMAN...OR 21 MILES NORTH OF BRITTON...MOVING TO THE EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. THE STORM WILL BE NEAR... GWINNER AND FORMAN AROUND 705 PM CDT. RUTLAND AROUND 710 PM CDT. MILNOR AND CAYUGA AROUND 715 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4628 9744 4608 9733 4598 9790 4615 9798 TIME...MOT...LOC 2346Z 252DEG 25KT 4609 9781 EWENS
Local storm report, Jul 12, 8:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
853 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG THIEF RIVER FALLS 48.11N 96.18W
07/12/2013 PENNINGTON MN LAW ENFORCEMENT
LIGHT POLES...POWER LINES...AND HUNDREDS OF TREES DOWN.
TIME ESTIMATED BETWEEN ABOUT 555 PM AND 605 PM.
0805 PM TSTM WND DMG 2 N WASKISH 48.19N 94.51W
07/12/2013 BELTRAMI MN CO-OP OBSERVER
SPOTTER OBSERVED SEVERAL DEAD TREES DOWN OVER ROADWAY AS
WELL AS VERY HEAVY RAINFALL. TIME ESTIMATED FROM RADAR.
&&
JAMLocal storm report, Jul 12, 9:03 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
903 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN CAYUGA 46.08N 97.38W
07/12/2013 M1.15 INCH SARGENT ND CO-OP OBSERVER
FELL OVER A ONE HOUR PERIOD.
&&
HOPKINSLocal storm report, Jul 12, 9:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
914 PM CDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN LIDGERWOOD 46.07N 97.15W
07/12/2013 M2.40 INCH RICHLAND ND TRAINED SPOTTER
MINOR STREET FLOODING IN LIDGERWOOD
&&
HOPKINSSpecial weather statement, Jul 12, 10:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1010 PM CDT FRI JUL 12 2013
MNZ031-032-130415-
EAST OTTER TAIL MN-WADENA MN-
1010 PM CDT FRI JUL 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTER TAIL AND
WADENA COUNTIES UNTIL 1115 PM CDT...
AT 1007 PM CDT...STORM SPOTTERS REPORTED A THUNDERSTORM NEAR
PERHAM...OR 23 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE EAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.
THE STORM WILL BE NEAR...
NEW YORK MILLS AROUND 1025 PM CDT.
BUTLER AROUND 1030 PM CDT.
BLUFFTON AROUND 1035 PM CDT.
HILLVIEW AROUND 1040 PM CDT.
THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4639 9561 4666 9571 4672 9515 4680 9478
4649 9477
TIME...MOT...LOC 0310Z 257DEG 27KT 4654 9553
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:19 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Red Lake | 56 min |
| Jul 12, 7:43 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 47 min |
| Jul 12, 8:54 PM CDT | Areal Flood Advisory | FGF | Wilkin | 13 hr |
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 49 min |
| Jul 12, 10:02 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 58 min |
| Jul 12, 10:32 PM CDT | Areal Flood Advisory | FGF | Grant | 11 hr |
| Jul 12, 11:46 PM CDT | Dense Fog Advisory | FGF | Beltrami, Clay, Clearwater, Kittson, Lake of the Woods, Mahnomen and 6 more | 8 hr |
| Jul 12, 7:14 PM CDT | Tornado Warning | FGF | Richland, Sargent | 46 min |
| Jul 12, 7:30 PM CDT | Tornado Warning | FGF | Richland, Sargent | 45 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.